MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it was discarded by the customer; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis toric intraocular lens (iol) was explanted from the patient's eye during secondary procedure.Complaint description, anisometropia, debilitating.Originally, the surgeon targeted near intermediate vision correction.Patient was not satisfied with the refractive outcome with measured of residual astigmatism.After many visits, and was referred to a corneal specialist, a lens exchange was required.The replacement lens is a standard monofocal lens and patient is happy with the surgery outcome.Pre-operative visual acuity (va) was 20/70 near, and post-operative va is 20/40 near.At explant the incision was enlarged to remove the lens and sutures were required.The explanted lens was discarded.No additional information provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
gronigen, groningen 9728 NX
NL  9728 NX
MDR Report Key11143480
Report Number9614546-2021-07011
Device Sequence Number837636
Product Code HQL
UDI-Device Identifier05050474657892
UDI-Public(01)05050474657892(17)240829
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberZCU150
Device Catalogue NumberZCU150U250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR